Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 96, NWS Atlanta, GA

May 30, 2010Bibb County, Jones County, Monroe County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 30, 2010, 5:41 PM EDT for Bibb County, Jones County, Monroe County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2010, 5:41 PM EDT (21:41 UTC)
Expired
May 30, 2010, 6:16 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bibb County, GA, Jones County, GA, Monroe County, GA

The radar

The Robins AFB radar (KJGX), 57 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 5:45 PM EDTHAIL 15 Nw Payne City, GAHAIL RANGING IN SIZE FROM PEAS TO QUARTERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
515 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS52 KFFC 302141
SVRFFC
GAC021-169-207-302230-
/O.NEW.KFFC.SV.W.0096.100530T2141Z-100530T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT SUN MAY 30 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BIBB COUNTY IN CENTRAL GEORGIA
  WESTERN JONES COUNTY IN CENTRAL GEORGIA
  EASTERN MONROE COUNTY IN CENTRAL GEORGIA

* UNTIL 630 PM EDT

* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR WESLEYAN...
  MOVING NORTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ARKWRIGHT...BOLINGBROKE...DAMES FERRY...JARRELL PLANTATION...PLANT 
  SCHERER AND JULIETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3313 8392 3314 8377 3315 8366 3285 8363
      3282 8384
TIME...MOT...LOC 2140Z 171DEG 18KT 3293 8376

$$
2 follow-up statements
527 
WWUS52 KFFC 302157
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT SUN MAY 30 2010

GAC021-302206-
/O.CAN.KFFC.SV.W.0096.000000T0000Z-100530T2230Z/
BIBB GA-
557 PM EDT SUN MAY 30 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BIBB COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF NORTHERN BIBB COUNTY.

IF YOU EXPERIENCED WIND DAMAGE...LARGE HAIL OR SIGNIFICANT 
FLOODING...CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 
1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3313 8392 3314 8381 3314 8366 3304 8364
      3292 8364 3293 8369 3295 8371 3289 8382
TIME...MOT...LOC 2156Z 171DEG 18KT 3298 8374

$$

GAC169-207-302230-
/O.CON.KFFC.SV.W.0096.000000T0000Z-100530T2230Z/
JONES GA-MONROE GA-
557 PM EDT SUN MAY 30 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EASTERN MONROE AND WESTERN JONES COUNTIES...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
BOLINGBROKE AND DAMES FERRY...MOVING NORTH AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JARRELL
PLANTATION...PLANT SCHERER AND JULIETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3313 8392 3314 8381 3314 8366 3304 8364
      3292 8364 3293 8369 3295 8371 3289 8382
TIME...MOT...LOC 2156Z 171DEG 18KT 3298 8374

$$
747 
WWUS52 KFFC 302216
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT SUN MAY 30 2010

GAC169-207-302225-
/O.CAN.KFFC.SV.W.0096.000000T0000Z-100530T2230Z/
JONES GA-MONROE GA-
616 PM EDT SUN MAY 30 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE AND WESTERN
JONES COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM FROM 
AROUND PLANT SCHERER TO DAMES FERRY...JULIETTE AND JARRELL 
PLANTATION.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3313 8392 3314 8381 3314 8366 3304 8364
      3292 8364 3293 8369 3295 8371 3289 8382
TIME...MOT...LOC 2215Z 171DEG 18KT 3307 8376

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 5:30 PM EDT, 11 minutes earlier.

Area forecast discussion, May 30, 5:30 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION...AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT SUN MAY 30 2010

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

UPPER LOW STILL SPINNING OVER THE DEEP SOUTH...BUT MID-LEVEL
TEMPERATURES ARE SLOWLY RISING WHILE HEIGHTS AROUND THE LOW BEGIN
TO INCREASE...INDICATING THAT THE LOW IS BEGINNING TO FILL IN.
OTHERWISE...RIDGING DOMINATES THE EASTERN THIRD OF THE COUNTRY...
WITH SURFACE HIGH PRESSURE IN THE WESTERN ATLANTIC. THIS FLOW VERY
CONDUCIVE TO INCREASING MOISTURE...WITH PW VALUES APPROACHING 2"
ACROSS MOST OF THE AREA. WITH THE WARM THETA-E ADVECTION PLUS
INTERMITTENT BREAKS IN THE CLOUDS...CAPES HAVE CLIMBED TO OVER
2000 J/KG THIS AFTERNOON. WITH MOISTURE FLUX VECTORS AS HIGH AS
THEY ARE...STORMS TODAY AND TOMORROW WILL BE VERY EFFICIENT
RAINFALL PRODUCERS. NOT CONFIDENT ENOUGH...HOWEVER...IN THE
POSSIBILITY OF WIDESPREAD HEAVY RAIN TO ISSUE ANY TYPE OF FLOOD
WATCHES. ANY FLOODING WILL BE LOCALIZED IN NATURE...EVEN GIVEN
THEN NUMEROUS SHOWERS AND THUNDERSTORMS. OF COURSE...LIGHTNING AND
SMALL HAIL/GUSTY WINDS WILL ALSO BE POSSIBLE...BUT DO NOT EXPECT
MUCH IN THE WAY OF SEVERE WITH THE WEAKENING UPPER LOW.

UPPER TROUGH PUSHING INTO THE PLAINS TONIGHT WILL BEGIN TO ABSORB
THE DEEP SOUTH LOW OVERNIGHT...AS THE UPPER RIDGE PUSHES OFF THE
ATLANTIC COAST. APPROACHING SYSTEM WEAKENS THE DEEP SOUTH LOW INTO
AN OPEN WAVE BY MONDAY AFTERNOON...BUT WITH SOUTHWEST FLOW ALOFT
AND CONTINUED SOUTHERLY FLOW AT THE SURFACE (FROM THE SURFACE HIGH
IN THE ATLANTIC)...EXPECT A REPEAT PERFORMANCE ON MONDAY WITH THE
POSSIBILITY OF ISOLATED HEAVY RAIN IN THE NUMEROUS THUNDERSTORMS
THAT WILL DEVELOP. TEMPERATURES ON MONDAY WILL BE INTERESTING...
MUCH LIKE THE LAST COUPLE OF DAYS...AND WILL DEPEND ON HOW MUCH
CLOUD COVER HANGS AROUND DURING THE DAY. MET GUIDANCE IS COOLER BY
ANYWHERE FROM 3-5 DEGREES. HAVE TAKEN A BLEND BUT LEANED ON THE
COOLER SIDE BANKING ON THE CLOUD COVER LIMITING AFTERNOON
HEATING...RESULTING IN TEMPS NEAR NORMAL.

BY MONDAY NIGHT...TROUGH WILL BEGIN TO PUSH THROUGH THE AREA...
WITH WEAK FRONT (AND REMNANTS OF THIS WEEKEND'S COPIOUS MOISTURE)
STILL HANGING AROUND THE SOUTHEAST. BOTH GFS AND ECMWF CONTINUE TO
DISSIPATE THE FRONT AS FLOW TRANSITIONS TO NEAR ZONAL ON
TUESDAY...BUT WITH STILL ENOUGH MOISTURE AND INSTABILITY AROUND
FOR THE CHANCE OF CONTINUED CONVECTION. WEAK RIDGING BUILDING INTO
THE SOUTHERN PLAINS WILL BEGIN TO PUSH EAST OVERNIGHT TUESDAY
NIGHT.

OVERALL...NOT ENOUGH DIFFERENCE IN THE MODELS THROUGH THE SHORT
TERM TO REALLY FAVOR ONE OVER THE OTHER...SO HAVE TAKEN A GENERAL
BLEND BUT ERRING ON THE HIGH SIDE OF POPS.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...

ECMWF WANTS TO BUILD IN MORE RIDGING THAN THE GFS ON WEDNESDAY...
WITH A LINGERING TROUGH ACROSS THE SOUTHEAST FROM THE WEEK SYSTEM
PASSING THROUGH DURING THE SHORT-TERM. FOR NOW...WEDNESDAY
CONTINUES TO LOOK LIKE THE WARMEST DAY WITH HIGHS WELL ABOVE
NORMAL. WAVETRAIN CONTINUES TO MOVE EAST...AND NEXT SYSTEM MOVING
OFF THE ROCKIES DEEPENS OVER THE MID MISSISSIPPI VALLEY LATE ON
WEDNESDAY AND INTO THURSDAY. ECMWF MORE IMPRESSIVE WITH THE FRONT
THAT PUSHES THROUGH FRIDAY AND FRIDAY NIGHT...BUT IN GENERAL FOR
THAT FAR OUT...THEY ARE IN DECENT AGREEMENT. NORTHWEST FLOW ALOFT
THROUGH THE WEEKEND WILL BE ENOUGH TO WARRANT SLIGHT CHANCE POPS
ACROSS PORTIONS OF THE AREA AS WEAK IMPULSES RIDE DOWN THE FLOW.
BIGGER DIFFERENCES SHOWING UP BETWEEN THE EXTENDED MODELS OVER THE
WEEKEND...SO SEE NO REASON TO MAKE ANY CHANGES AT THIS TIME.

TDP

.AVIATION /8PM EDT TONIGHT THROUGH MONDAY 8PM EDT/...
CURRENT RADAR TRENDS SHOW NUMEROUS TSTMS OVER THE CWA MOVING NNW
NEAR 15 KTS. THESE TSTMS HAVE THE POTENTIAL TO AFFECT ALL TAF SITES
SO WILL MAINTAIN TEMPO GROUPS UP THROUGH 10 PM EDT. GENERALLY VFR
CEILINGS EXPECTED UNTIL TSTMS AFFECT THE AIRPORTS WITH VISIBILITIES
DROPPING TO AROUND 1 MILE IN HEAVY RAIN AND MVFR CELINGS IN THE 1500
FT RANGE. WIND GUSTS TO 40 KTS POSSIBLE AND LARGE HAIL NEAR ONE INCH
IN DIAMETER WAS REPORTED NEAR MCN LESS THAN ONE HOUR AGO. SO HAIL
WILL BE POSSIBLE IN THE STRONGER TSTMS.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  80  65  83  66 /  70  80  50  40  20
ATLANTA         66  80  66  83  68 /  70  70  50  40  20
BLAIRSVILLE     64  74  64  79  62 /  80  80  60  50  30
CARTERSVILLE    66  80  65  84  63 /  80  70  50  40  20
COLUMBUS        67  83  68  86  69 /  60  60  30  40  20
GAINESVILLE     65  77  65  81  66 /  80  80  50  40  20
MACON           67  84  67  87  68 /  60  60  40  40  20
ROME            67  80  66  83  66 /  80  70  60  40  20
PEACHTREE CITY  66  80  64  84  64 /  70  60  40  40  20
VIDALIA         69  85  69  89  71 /  60  60  30  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP
Hazardous weather outlook, May 30, 5:15 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT SUN MAY 30 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
515 PM EDT SUN MAY 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING.

.SYNOPSIS...
A PERSISTENT...UPPER-LEVEL TROUGH RESIDES OVER THE CENTRAL GULF
COAST STATES. THIS FEATURE...ALONG WITH CLOCKWISE FLOW AROUND A
SURFACE RIDGE OF HIGH PRESSURE OFF THE ATLANTIC COAST...WILL
CONTINUE TO DRAW DEEP MOISTURE INTO GEORGIA TODAY.

.PRIMARY HAZARDS...
FREQUENT LIGHTNING...HEAVY DOWNPOURS AND WIND GUSTS TO 40 MPH ARE
POSSIBLE IN ANY STORMS THAT FORM THIS AFTERNOON. ISOLATED SEVERE
THUNDERSTORMS MAY PRODUCE QUARTER SIZED HAIL AND WIND GUSTS TO 60
MPH. MOST STORMS...HOWEVER...ARE EXPECTED TO STAY BELOW SEVERE
LIMITS. LOCALLY-HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES SHOULD ALSO
BE EXPECTED IN THE STRONGEST STORMS.

.DISCUSSION...
DEEP TROPICAL MOISTURE AND MODERATE INSTABILITY...ALONG WITH WEAK
UPPER-LEVEL FORCING WILL COMBINE TO PROVIDE A REPEAT OF THE WEATHER
PATTERN FOR THE PAST COUPLE DAYS. AFTERNOON THUNDERSTORMS WILL
PRODUCE OUTFLOW BOUNDARIES WHICH WILL COLLIDE AND TRIGGER ADDITIONAL
THUNDERSTORMS. MIXED LAYER CAPE VALUES AROUND 1200 AND LIFTED
INDICES OF MINUS 2 TO MINUS 4 WILL PREVAIL. WIND FIELDS ALOFT ARE
WEAK...SO STORMS WILL BE OF THE PULSE VARIETY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE EACH DAY...ESPECIALLY DURING THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED AND PULSE NATURE OF THE POSSIBLE SEVERE
THUNDERSTORMS...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH
TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF
SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 30, 5:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT SUN MAY 30 2010

GAZ021-032-302145-
509 PM EDT SUN MAY 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN COBB AND CHEROKEE COUNTIES UNTIL 545 PM EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SWEAT MOUNTAIN...MOVING NORTH AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
COBB AND CHEROKEE COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE SWEAT MOUNTAIN...SANDY PLAINS...
WOODSTOCK...HICKORY FLAT...HOBGOOD PARK...LEBANON...LITTLE RIVER
LANDING...HOLLY SPRINGS...BRIDGEMILL...BUFFINGTON...CANTON...
SUTALLEE...WALESKA AND LAKE ARROWHEAD. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 30, 5:10 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT SUN MAY 30 2010

GAZ053-067-302145-
510 PM EDT SUN MAY 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MERIWETHER AND COWETA COUNTIES UNTIL 545 PM EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SHARPSBURG...MOVING NORTH-NORTHWEST AT 15
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MERIWETHER AND COWETA COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE TURIN...SHARPSBURG...MORELAND...THOMAS
CROSSROADS...NEWNAN...CANNONGATE...MADRAS...ARNCO-SARGENT...PLANT
YATES...DUNAWAY GARDENS AND ROSCOE. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, May 30, 5:11 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT SUN MAY 30 2010

GAZ066-067-078-302145-
511 PM EDT SUN MAY 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN HARRIS...TROUP AND MERIWETHER COUNTIES UNTIL 545 PM EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SHILOH...MOVING NORTH AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HARRIS...TROUP AND MERIWETHER COUNTIES THROUGH 545 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHILOH...PINE MOUNTAIN
VALLEY...F.D. ROOSEVELT STATE PARK...PINE MOUNTAIN-CALLAWAY
GARDENS...WARM SPRINGS...DURAND...HARRIS CITY AND STOVALL. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, May 30, 5:25 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT SUN MAY 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             4 WSW PAYNE CITY        32.82N 83.74W
05/30/2010  E0.75 INCH       BIBB               GA   PUBLIC

            NEAR WESTSIDE HIGH SCHOOL.

&&

TDP
Special weather statement, May 30, 5:29 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT SUN MAY 30 2010

GAZ071-072-081-082-302215-
529 PM EDT SUN MAY 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN CRAWFORD...BIBB...JONES AND MONROE COUNTIES UNTIL 615 PM
EDT...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND PAYNE CITY TO LAKE TOBESOFKEE...MOVING
NORTHWEST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY
MOVE ACROSS CRAWFORD...BIBB...JONES AND MONROE COUNTIES THROUGH 615
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE
TOBESOFKEE...SKIPPERTON...LIZELLA...PAYNE CITY...MACON...WESLEYAN...
ARKWRIGHT...RUSSELLVILLE AND BOLINGBROKE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 30, 5:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT SUN MAY 30 2010

GAZ091>093-104-105-107-302215-
533 PM EDT SUN MAY 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN SUMTER...PULASKI...SCHLEY...MACON...MARION AND DOOLY COUNTIES
UNTIL 615 PM EDT...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND BUENA VISTA TO AMERICUS AND VIENNA...MOVING
NORTH AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS SUMTER...PULASKI...SCHLEY...MACON...MARION AND DOOLY COUNTIES
THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE RICHWOOD...DRAYTON...VIENNA...METHVINS...NEW ERA...
AMERICUS...DRANEVILLE...PUTNAM...BUENA VISTA...FRIENDSHIP...SHILOH...
CONCORD...WALLS CROSSING...DOYLE AND THE FLINT RIVER WMA. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:36 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam24 min
May 29, 9:14 PM EDTSevere Thunderstorm WarningFFCJasper31 min
May 30, 2:51 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler39 min
May 30, 5:02 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.